Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 2, 2015, 3:57 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2015, 3:57 PM EDT (19:57 UTC)
- Expired
- May 3, 2015, 8:00 PM EDT
- In force
- 28 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
604 WHUS42 KMHX 021957 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 PM EDT SAT MAY 2 2015 ...HIGH THREAT OF RIP CURRENTS FOR AREA BEACHES NORTH OF CAPE HATTERAS THROUGH SUNDAY EVENING... .A COASTAL LOW LIFTING NORTH WILL BRING PERSISTENT NORTHEAST SWELLS ACROSS AREA BEACHES NORTH OF HATTERAS THROUGH SUNDAY. THIS COMBINATION WILL PRODUCE A HIGH THREAT OF RIP CURRENTS AND BREAKING WAVES OF 4 TO 5 FEET THROUGH SUNDAY AFTERNOON. NCZ103-030800- /O.NEW.KMHX.BH.S.0004.150502T1957Z-150504T0000Z/ OUTER BANKS DARE- 357 PM EDT SAT MAY 2 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH SUNDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 2 PM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
1 follow-up statement
171 WHUS42 KMHX 030803 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 AM EDT SUN MAY 3 2015 ...HIGH THREAT OF RIP CURRENTS FOR AREA BEACHES BETWEEN CAPE LOOKOUT AND OCRACOKE THROUGH THIS EVENING... ...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHOREBREAK NORTH OF CAPE HATTERAS THROUGH THIS EVENING... .RESIDUAL LONG PERIOD SWELL WILL PRODUCE A HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHOREBREAK THROUGH THIS EVENING. NCZ095-040000- /O.EXA.KMHX.BH.S.0004.000000T0000Z-150504T0000Z/ CARTERET- 403 AM EDT SUN MAY 3 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 2 PM EDT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ NCZ103-040000- /O.CON.KMHX.BH.S.0004.000000T0000Z-150504T0000Z/ OUTER BANKS DARE- 403 AM EDT SUN MAY 3 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHOREBREAK. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 2 PM EDT SUNDAY. * SURF HEIGHT...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 2, 3:21 PM EDT, 36 minutes earlier.
Area forecast discussion, May 2, 3:21 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT SAT MAY 2 2015
.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE WILL MOVE EAST THROUGH THE AREA
TONIGHT AND OFF THE COAST SUNDAY. LOW PRESSURE WILL FORM NEAR THE
BAHAMAS TUESDAY NIGHT. THE LOW WILL DRIFT ERRATICALLY AROUND THE
SOUTH ATLANTIC INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 315 PM SAT...LARGE RIDGE OF HIGH PRESSURE MOVES EAST ACROSS
THE FORECAST AREA TONIGHT. CLOUDS WILL DISSIPATE EARLY THIS
EVENING WITH CLEAR SKIES AND CALM WINDS OVERNIGHT. GOOD
RADIATIONAL COOLING IN STORE WITH LOWS IN THE UPPER 40S TO LOWER
50S THROUGHOUT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 315 PM SAT...SURFACE RIDGE WILL SHIFT OFF THE COAST DURING
THE DAY. WINDS WILL BE LIGHT AND VARIABLE EVENTUALLY BECOMING
LIGHT SOUTH BY LATE IN THE DAY. HIGHS MAINLY IN THE UPPER 70S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM SAT...SPRAWLING SURFACE HIGH PRESSURE AND A BUILDING
UPPER RIDGE WILL DOMINATE THE WEATHER ACROSS EASTERN NC THROUGH
MID WEEK PRODUCING DRY AND WARM CONDITIONS ACROSS THE AREA. TEMPS
WILL TREND SLIGHTLY ABOVE NORMAL AS WEAK RETURN FLOW BECOMES
ESTABLISHED OVER THE REGION.
THURSDAY AND BEYOND...BELOW NORMAL CONFIDENCE IN THIS FORECAST
PERIOD. THE 02/12Z DETERMINISTIC MODEL RUNS REMAIN CONSISTENT WITH
THE DEVELOPMENT OF SURFACE LOW PRESSURE OFF OF THE SOUTHEAST COAST
AS THE MID LEVEL FLOW BECOMES CUTOFF BY THE UPPER RIDGE OVER MUCH OF
THE EASTERN STATES. MODEL CONSENSUS SUGGESTS THE SYSTEM MAY MEANDER
OFF THE COAST THROUGH THE END OF THE WEEK THEN GET PICKED AND MOVED
OUT TO SEA LATE NEXT WEEKEND/EARLY NEXT WEEK AS INCOMING WESTERLY
FLOW GRADUALLY BREAKS DOWN THE EASTERN UPPER RIDGE. WHATEVER THE
EVENTUAL TRACK, AT LEAST MINIMAL COASTAL IMPACTS WRT TO HIGH
SURF/COASTAL FLOODING/SURF ZONE HAZARDS COULD BE EXPECTED BY THE END
OF THE WEEK, WHILE A CLOSER PASS TO THE NC COAST WOULD EXACERBATE
THESE COASTAL IMPACTS. IF THE SYSTEM REMAINS OFFSHORE THROUGH FRIDAY
AS EXPECTED, MAINLY DRY WEATHER AND WARM TEMPS WILL CONTINUE THROUGH
THE END OF THE WEEK. WILL CONTINUE PREVIOUS FORECAST OF VERY LOW
CHANCES FOR PRECIPITATION FRIDAY AND SATURDAY TO ACCOUNT FOR
POSSIBLE PERIPHERAL INFLUENCES FROM EVOLVING COASTAL LOW.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 120 PM SAT...MAINLY VFR CONDITIONS THROUGH THE PERIOD WITH
HIGH PRESSURE CENTERED OVER THE AREA. SCT-BKN STRATOCU WILL
DISSIPATE QUICKLY WITH SUNSET WITH WINDS BECOMING CALM. LIGHT WEST
TO NORTHWEST WINDS SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/
AS OF 315 PM SATURDAY...HIGH PRESSURE IS FORECAST TO BE OVER THE
AREA THROUGH MID WEEK PRODUCING DRY CONDITIONS. OTHER THAN A SMALL
RISK FOR PATCHY SHALLOW FOG EARLY EACH MORNING EXPECT VFR
CONDITIONS THROUGH THE FORECAST PERIOD.
&&
.MARINE...
SHORT TERM /THROUGH SUN/
AS OF 315 PM SAT...LARGE HIGH PRESSURE WILL SLIDE THROUGH FROM THE
WEST TONIGHT AND OFF THE COAST SUNDAY. WINDS WILL QUICKLY DIMINISH
THIS EVENING. LINGERING SMALL CRAFT SEAS WILL SLOWLY SUBSIDE.
EXTENDED ENDING TIME OF ADVISORY A COUPLE OF HOURS FOR THE COASTAL
WATERS NORTH OF OREGON INLET...AND MADE NO CHANGES TO HEADLINES
ELSEWHERE.
LONG TERM /SUN NIGHT THROUGH WED/
AS OF 315 PM SAT...MARINERS CAN EXPECT RAPIDLY IMPROVING
CONDITIONS SUNDAY AS HIGH PRESSURE BUILDS OVER THE WATERS. THIS
HIGH WILL REMAIN OVER THE AREA THROUGH MID WEEK PRODUCING A
PROLONGED PERIOD OF GOOD BOATING WEATHER WITH LIGHT WINDS AND
SLIGHT SEAS.
WINDS SUNDAY BECOME LIGHT AND VARIABLE BUT IT MAY TAKE MUCH OF THE
DAY BEFORE SEAS FINALLY SUBSIDE BELOW 6 FT. WINDS ARE FORECAST TO BE
10 KT OR LESS MONDAY AND TUESDAY WITH 2 TO 4 FT SEAS SUBSIDING TO 1
TO 3 FT LATE AND CONTINUING ON TUESDAY. THE FORECAST FOR WEDNESDAY
WILL DEPEND ON THE LOCATION/TRACK/INTENSITY OF LOW PRESSURE FORECAST
TO DEVELOP OFF OF THE SOUTHEAST COAST. WILL INDICATE EASTERLY FLOW
15 KT OR LESS WITH SEAS BUILDING TO 2 TO 4 FT FOR NOW.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ156-
158.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR AMZ150.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...JME
AVIATION...HSA/JME
MARINE...HSA/JMEHazardous weather outlook, May 2, 2:15 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
215 PM EDT SAT MAY 2 2015
NCZ098-031815-
ONSLOW-
215 PM EDT SAT MAY 2 2015
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ029-044>047-079>081-090>094-031815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
215 PM EDT SAT MAY 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ103-031815-
OUTER BANKS DARE-
215 PM EDT SAT MAY 2 2015
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BEACH HAZARDS STATEMENT FOR HIGH THREAT OF RIP CURRENTS NORTH
OF CAPE HATTERAS.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ095-104-031815-
CARTERET-OUTER BANKS HYDE-
215 PM EDT SAT MAY 2 2015
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
NORTH OF CAPE LOOKOUT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK NORTH OF CAPE LOOKOUT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:00 AM EDT | Small Craft Advisory | MHX | 36 hr |
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.